Author Topic: Withdrawal of Zoloft (sertraline)  (Read 3367 times)

emi_b

  • Lab1
  • Jr. Member
  • **
  • Posts: 80
Withdrawal of Zoloft (sertraline)
« on: May 13, 2011, 03:42:04 PM »
Hi.
I stropped taking Zoloft these days after a period of gradually reduction of the dose within 2-3 weeks, and now I fell very ill, it seems after reading several articles (article 1, article 2) on the Internet that it is possible to have a SSRI discontinuation syndrome (Zoloft is a SSRI).
I fell dizzy, agitated, I have headaches, vision disturbances, diarrhea, among others.
I've taken Zoloft for a year and a quarter I think and I've take almost 20 kg in weight.


Thank you.
« Last Edit: November 30, 2011, 12:22:00 PM by emi_b »
I have cognitive, psychological and physical symptoms.
I am apologizing for my English if it is unclear.

Daveman

  • Administrator
  • Hero Member
  • *****
  • Posts: 1631
Re: Withdrawal of Zoloft (sertraline)
« Reply #1 on: May 14, 2011, 12:00:51 PM »
As long as it's not jumping from the frying pan to the fire, you might try a tranquilizer in the transition. Like the famed Xanax... Although most of these are "addictive", if taken with care and for transition, it might do the trick.

There are some good herbal tranquilizers too, like orange and/or lemon leaf in camomile tea. Believe me, the citrus leaves have a surprising effect, especially for sleeping.

But it might be better to hit it harder at first with something like Xanax, when the going is worst. Don't overdo the tranquilizer either.

Anyways, your psychiatrist would probably know better.

WITHOUT RESEARCH THERE WILL BE NO CURE!
Sessions 5 to 9 days, mostly Flu-like, joints, digestion problems, light cognitive.
Niacin has changed my lif though, now 1 day MAX.
Somewhere in this interaction with Niacin is the answer!

emi_b

  • Lab1
  • Jr. Member
  • **
  • Posts: 80
Re: Withdrawal of Zoloft (sertraline)
« Reply #2 on: May 14, 2011, 01:54:16 PM »
Thanks for advice.
My first post is out of date, because my symptoms seem to diminish, without any help from other meds.
So I hope there is no need for an other strong drug like Xanax. Maybe some herb meds as a sleep aid. I'll see.
From experience I know that herbs are better than synthetic drugs in psychic symptoms.
But I think that the cure from withdrawal will be more natural without any other drug.

Best wishes.
« Last Edit: May 14, 2011, 01:58:00 PM by emi_b »
I have cognitive, psychological and physical symptoms.
I am apologizing for my English if it is unclear.

Daveman

  • Administrator
  • Hero Member
  • *****
  • Posts: 1631
Re: Withdrawal of Zoloft (sertraline)
« Reply #3 on: May 17, 2011, 12:10:39 PM »
That's great. I'm glad it's tamed down.
Good for you.
WITHOUT RESEARCH THERE WILL BE NO CURE!
Sessions 5 to 9 days, mostly Flu-like, joints, digestion problems, light cognitive.
Niacin has changed my lif though, now 1 day MAX.
Somewhere in this interaction with Niacin is the answer!

hurray

  • Lab1
  • Sr. Member
  • **
  • Posts: 323
Re: Withdrawal of Zoloft (sertraline)
« Reply #4 on: May 19, 2011, 08:37:18 AM »
I discontinued zoloft 3 weeks ago - felt uncomfortable and depressed for a week or so, but I'm fine now. My brain seems to have adapted to the change. I wasn't actually taking it for depression, which probably made it easier for me.